Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 467, NWS Norman, OK

August 3, 2011Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 3, 2011, 7:04 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 7:04 PM CDT (00:04 UTC)
Expired
Aug 3, 2011, 8:00 PM CDT
In force
56 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 74 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS54 KOUN 040004
SVROUN
OKC093-151-153-040100-
/O.NEW.KOUN.SV.W.0467.110804T0004Z-110804T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
  SOUTHEASTERN WOODS COUNTY IN NORTHWEST OKLAHOMA...
  EASTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA...

* UNTIL 800 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM NEAR QUINLAN...MOVING NORTHEAST AT 15 MPH. A WIND
  GUST OF 81 MPH WAS RECORDED NEAR CURTIS... OR ABOUT 2 MILES EAST
  OF MOORELAND.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
DESTRUCTIVE WIND GUSTS TO 80 MPH...

* LOCATIONS IN THE WARNING INCLUDE AVARD...QUINLAN AND WAYNOKA.

LAT...LON 3680 9887 3644 9855 3630 9909 3652 9926
TIME...MOT...LOC 0003Z 238DEG 12KT 3646 9908

$$


..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:24 PM CDT, 40 minutes earlier.

Area forecast discussion, Aug 3, 6:24 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT WED AUG 3 2011

.AVIATION...
SCATTERED THUNDERSTORMS OVER ABOUT THE NORTHERN THIRD OF OK
WILL DIMINISH THROUGH 03Z AS THEY CONTINUE TO MOVE TO THE NORTH
INTO KS. ELSEWHERE... ISOLATED STORMS WILL ALSO BE POSSIBLE
THROUGH MID EVENING NEAR AN OUTFLOW BOUNDARY THAT EXTENDED FROM
SOUTH OF THE OKC METRO AREA INTO WEST CENTRAL OK. ADDITIONAL
SCATTERED SHOWERS AND STORMS MAY MOVE BACK INTO PARTS OF FAR
NORTHERN OK LATE TONIGHT. A FEW SHOWERS AND STORMS WILL AGAIN BE
POSSIBLE THURSDAY AFTERNOON NEAR A WEAK FRONT ACROSS NORTHERN OK.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT WED AUG 3 2011/

DISCUSSION...
ALTHOUGH THE HEAT REMAINS THE PRIMARY WEATHER STORY... THERE WILL
BE SCATTERED STORMS TO DEAL WITH THIS EVENING. LOCAL WRF AND HRRR
FORECAST DEVELOPMENT CONTINUING ACROSS CENTRAL AND WEST CENTRAL
OKLAHOMA WITH THE AREA OF STORMS LIFTING NORTH THIS AFTERNOON AND
INTO THE EVENING. HIGH DEWPOINT DEPRESSIONS SOUTH WILL GIVE A
FAVORABLE ENVIRONMENT FOR STRONG AND POTENTIALLY DAMAGING WINDS.
ALTHOUGH STORMS ARE A CERTAINTY INTO THIS EVENING... WILL
INITIALLY KEEP POPS IN THE 20 TO 30 PERCENT RANGE GIVEN THE
CURRENT UNCERTAINTIES OF AREAL COVERAGE.

OTHERWISE THE HOT WEATHER CONTINUES WITH NO CHANGE IN FORECAST
PHILOSOPHY THIS AFTERNOON. SURFACE FRONT AND ANY REMNANT OUTFLOW
BOUNDARIES WILL KEEP NORTHERN OKLAHOMA WITH SLIGHTLY LOWER
/BUT STILL HOT/ TEMPERATURES TOMORROW. THERE STILL REMAINS THE
SIGNAL IN THE MEDIUM RANGE MODELS OF THE POTENTIAL OF A SLIGHT
PATTERN SHIFT TOWARD THE END OF THE FORECAST PERIOD THAT COULD
TAKE THE EDGE OF THE VERY HOT TEMPERATURES... ALTHOUGH WILL
MAINTAIN TRIPLE DIGIT HIGHS IN THE PACKAGE AREAWIDE WITH THIS
PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80 108  78 106 /  10  10   0  10
HOBART OK         82 108  81 108 /  10  10   0  10
WICHITA FALLS TX  84 111  83 110 /  10  10   0  10
GAGE OK           74 102  75 106 /  40  20  20  10
PONCA CITY OK     79 107  79 105 /  40  20  20  20
DURANT OK         84 110  83 107 /  10  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
     050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.

&&

11/30/32
Hazardous weather outlook, Aug 3, 4:30 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT WED AUG 3 2011

OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED SEVERE THUNDERSTORMS WILL BE SEEN THROUGH THIS EVENING
ACROSS PARTS OF OKLAHOMA...PRIMARILY NEAR AND NORTH OF INTERSTATE-40.

DISCUSSION...
THE WEAK FRONTAL BOUNDARY OVER CENTRAL PORTIONS OF OKLAHOMA WILL BE
A FOCUS FOR SCATTERED THUNDERSTORMS. THE AIRMASS NEAR AND NORTH OF
THE FRONT WILL BE UNSTABLE. THIS WILL PLACE THE HIGHEST PROBABILITY
OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE SOONER STATE. THE
MAIN CONCERNS WILL BE DAMAGING DOWNBURST WINDS AND HEAVY RAINFALL
DUE TO SLOW MOVEMENT. WITH VERY DRY VEGETATION...SOME OF THE STORMS
THAT DO NOT PRODUCE MUCH RAINFALL MAY YIELD WILDFIRES FROM THE
LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY THAT THERE WILL BE SEVERE STORMS...100 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR OKLAHOMA AND NORTH TEXAS. AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.

HOT...DRY WEATHER...COMBINED WITH STRESSED AND DORMANT VEGETATION...
WILL RESULT IN A CONTINUED HIGH RISK OF WILDFIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.

THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

In the hours before

Special weather statement, Aug 3, 5:20 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT WED AUG 3 2011

OKZ012-018-032245-
GARFIELD OK-KINGFISHER OK-
520 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER
COUNTIES.

AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LACEY...MOVING
NORTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3616 9817 3619 9789 3597 9802 3603 9821

30
Special weather statement, Aug 3, 5:33 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CDT WED AUG 3 2011

OKZ020-026-032300-
LINCOLN OK-PAYNE OK-
533 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES.

AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CARNEY...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3605 9702 3588 9683 3576 9714 3593 9713

30
Special weather statement, Aug 3, 5:34 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT WED AUG 3 2011

OKZ010-015-032245-
DEWEY OK-WOODWARD OK-
534 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND WOODWARD COUNTIES.

AT 534 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF CESTOS...MOVING NORTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3626 9928 3624 9903 3601 9906 3603 9929

..SPEG.
Special weather statement, Aug 3, 6:22 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT WED AUG 3 2011

OKZ012-032335-
GARFIELD OK-
622 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.

AT 622 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR VANCE AIR
FORCE BASE AND NEAR HAYWARD...MOVING NORTHEAST AT 10 MPH. HAIL TO
THE SIZE OF DIMES HAS BEEN REPORTED AT VANCE AIR FORCE BASE.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3640 9746 3633 9746 3622 9747 3632 9801
      3643 9785

..SPEG.
Local storm report, Aug 3, 6:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 SW OKLAHOMA CITY      35.45N 97.54W
08/03/2011                   OKLAHOMA           OK   BROADCAST MEDIA

            LOCAL BROADCAST MEDIA HAVE REPORTED BUILDING DAMAGE NEAR
            THE STOCKYARDS NEAR EXCHANGE AND AGNEW AVENUES. A SEMI
            WAS ALSO BLOWN OVER NEAR THIS LOCATION. ADDITIONAL DAMAGE
            WAS REPORTED NEAR MERIDIAN AND I-40 AT THE WHITE WATER
            WATER PARK. MINOR STRUCTURE DAMAGE WAS REPORTED TO SOME
            OF THE BUILDINGS AT THE PARK. MINOR INJURIES WERE ALSO
            REPORTED THERE. THE TIME WAS ESTIMATED BASED ON RADAR.

0613 PM     HAIL             VANCE AIR FORCE BASE    36.34N 97.90W
08/03/2011  E1.00 INCH       GARFIELD           OK   OTHER FEDERAL

0630 PM     TSTM WND GST     2 WSW WOODWARD          36.42N 99.42W
08/03/2011  M63 MPH          WOODWARD           OK   MESONET

&&

NWS NORMAN
Local storm report, Aug 3, 7:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     1 E MOORELAND           36.44N 99.19W
08/03/2011  M72.00 MPH       WOODWARD           OK   TRAINED SPOTTER

            CORRECTED LSR FOR LOCATION... PEA SIZE HAIL WAS ALSO
            REPORTED.

&&

NWS NORMAN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant37 min
Aug 3, 7:18 PM CDTSpecial Weather StatementOUNKay27 min
Aug 3, 7:24 PM CDTSevere Thunderstorm WarningOUNWoods36 min
Aug 3, 7:49 PM CDTSpecial Weather StatementOUNAlfalfa11 min
Aug 3, 7:58 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods35 min
Aug 3, 8:30 PM CDTSpecial Weather StatementOUNGrant15 min
Aug 3, 9:13 PM CDTSpecial Weather StatementOUNKay2 min
Aug 3, 9:14 PM CDTSpecial Weather StatementOUNKay1 min
Aug 4, 1:41 AM CDTSpecial Weather StatementOUNKay34 min
Aug 4, 6:17 PM CDTSpecial Weather StatementOUNWoods13 min
Aug 4, 6:27 PM CDTSpecial Weather StatementOUNWoods18 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.